MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG +4 XLPE ACET LNR 44 X 62; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 0 DEG +4 XLPE ACET LNR 44 X 62; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71330012
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/05/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported left hip revision surgery, performed due to pain and instability.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.A clinical evaluation was conducted and confirms the patients wrestling and subsequent fall cannot be ruled out as contributing factors to his pain and clinical status.The extreme anteversion of the acetabulum cannot be ruled out as a contributing factor to the pain and clinical status of the patient, and it cannot be concluded that the reported events are associated with a mal-performance of the implant.The patient impact beyond the pain, revision, and expected transient post-op convalescence period cannot be determined.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include device alignment or a traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the devices or new information is received in the future, these complaints can be re-opened.No further actions are being taken at this time.

Brand Name
R3 0 DEG +4 XLPE ACET LNR 44 X 62
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9171670
Report Number1020279-2019-03601
Device Sequence Number11377467
Product Code MBL
UDI-Device Identifier03596010651907
UDI-Public03596010651907
Combination Product (Y/N)N
PMA/510(K) Number
K093363
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2021
Device Model Number71330012
Device Catalogue Number71330012
Device Lot Number11BM04094B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;